Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 9, 2009, 4:57 AM CDT for 24 counties in Texas. It took effect at Apr 9, 2009, 10:00 AM CDT. It was in force for 8 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 4:57 AM CDT (09:57 UTC)
- In effect from
- Apr 9, 2009, 10:00 AM CDT
- Expired
- Apr 9, 2009, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:15 AM CDT | NON-TSTM WND GST 60 | 3 Ne Aspermont, TX | |
| Apr 9, 10:44 AM CDT | NON-TSTM WND GST 59 | 1 S Plainview, TX | |
| Apr 9, 10:55 AM CDT | NON-TSTM WND GST 61 | 6 Ne Lubbock, TX | |
| Apr 9, 11:20 AM CDT | NON-TSTM WND GST 58 | 3 N Hart, TX | |
| Apr 9, 11:30 AM CDT | NON-TSTM WND GST 61 | 2 Wsw Turkey, TX | |
| Apr 9, 11:55 AM CDT | NON-TSTM WND GST 60 | 6 Ssw Anton, TX | |
| Apr 9, 12:25 PM CDT | NON-TSTM WND GST 59 | 3 N Roaring Springs, TX | |
| Apr 9, 12:25 PM CDT | NON-TSTM WND GST 60 | 6 Nw White River Lake, TX | |
| Apr 9, 12:42 PM CDT | NON-TSTM WND GST 62 | 6 Ne Lubbock, TX | |
| Apr 9, 1:10 PM CDT | NON-TSTM WND GST 59 | 2 Nne Floydada, TX | |
| Apr 9, 2:00 PM CDT | NON-TSTM WND GST 59 | 1 N O'Donnell, TX | |
| Apr 9, 2:05 PM CDT | NON-TSTM WND GST 59 | 10 Sw Paducah, TX | |
| Apr 9, 2:17 PM CDT | NON-TSTM WND GST 62 | 2 Nw Childress, TX | |
| Apr 9, 3:10 PM CDT | NON-TSTM WND GST 59 | 1 Ne Amherst, TX | WEST TEXAS MESONET REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5609 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 090957 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 457 AM CDT THU APR 9 2009 ...STRONG TO POTENTIALLY DAMAGING WINDS ARE EXPECTED TODAY... .A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS TODAY. THE TRACK OF THIS SYSTEM WILL BRING VERY STRONG WINDS TO MUCH OF WEST TEXAS. WIND SPEEDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS LIKELY TO AND POSSIBLY EXCEEDING 60 MPH ARE EXPECTED ACROSS MOST OF THE SOUTH PLAINS BEFORE DIMINISHING THURSDAY EVENING. IN ADDITION...THE STRONG WINDS ARE EXPECTED TO GENERATE AREAS OF BLOWING DUST ON THE CAPROCK. TXZ021>024-027>030-033>036-040>042-091800- /O.UPG.KLUB.HW.A.0003.090409T1500Z-090409T2300Z/ /O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/ /O.NEW.KLUB.DU.Y.0002.090409T1500Z-090409T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...BROWNFIELD...TAHOKA... ODONNELL...POST 457 AM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60 MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. IN ADDITION...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT MAY CAUSE REDUCTIONS IN VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. THE WIND WILL GRADUALLY WEAKEN BY EARLY EVENING WITH A COLD FRONT FOLLOWING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ039-091800- /O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/ /O.NEW.KLUB.DU.Y.0002.090409T1500Z-090409T2300Z/ YOAKUM- INCLUDING THE CITIES OF...PLAINS...DENVER CITY 457 AM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60 MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. IN ADDITION...THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT MAY CAUSE REDUCTIONS IN VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. THE WIND WILL GRADUALLY WEAKEN BY EARLY EVENING WITH A COLD FRONT FOLLOWING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ031-037-038-043-044-091800- /O.UPG.KLUB.HW.A.0003.090409T1500Z-090409T2300Z/ /O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/ MOTLEY-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS...DICKENS... SPUR...GUTHRIE...JAYTON...ASPERMONT 457 AM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60 MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. THE WIND WILL GRADUALLY WEAKEN BY EARLY EVENING WITH A COLD FRONT FOLLOWING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ025-026-032-091800- /O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/ HALL-CHILDRESS-COTTLE- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...PADUCAH 457 AM CDT THU APR 9 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60 MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING THROUGH MID TO LATE AFTERNOON. THE WIND WILL GRADUALLY WEAKEN BY EARLY EVENING WITH A COLD FRONT FOLLOWING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
000 WWUS74 KLUB 091800 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 100 PM CDT THU APR 9 2009 ...STRONG TO POTENTIALLY DAMAGING WINDS CONTINUING TODAY... .A STRONG SPRING STORM SYSTEM WILL CONTINUE MOVING INTO THE CENTRAL PLAINS TODAY BRINGING VERY STRONG WINDS TO MUCH OF WEST TEXAS. WIND SPEEDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS POSSIBLY EXCEEDING 60 MPH ARE EXPECTED ACROSS MOST OF THE SOUTH PLAINS BEFORE DIMINISHING THIS EVENING. IN ADDITION...THESE WINDS WILL GENERATE AREAS OF BLOWING DUST ON THE CAPROCK. TXZ021>024-027>030-033>036-039>042-092300- /O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/ /O.CON.KLUB.DU.Y.0002.000000T0000Z-090409T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 100 PM CDT THU APR 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A HIGH WIND WARNING AND A BLOWING DUST ADVISORY REMAIN IN EFFECT UNTIL 6 PM CDT THIS EVENING. WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60 MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY DIMINISHING BELOW 30 MPH EARLY THIS EVENING. UNTIL THEN...AREAS OF BLOWING DUST WILL BE CAPABLE OF REDUCING VISIBILITIES TO A MILE OR LESS AT TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-026-031-032-037-038-043-044-092300- /O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 100 PM CDT THU APR 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60 MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY DIMINISHING BELOW 30 MPH EARLY THIS EVENING. UNTIL THEN...PATCHY BLOWING DUST CAPABLE OF REDUCING VISIBILITIES TO A FEW MILES AT TIMES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KLUB 092028 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 328 PM CDT THU APR 9 2009 ...STRONG TO POTENTIALLY DAMAGING WINDS CONTINUING TODAY... .A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS TODAY BRINGING VERY STRONG WINDS TO MUCH OF WEST TEXAS THROUGH THE EARLY EVENING HOURS. WIND SPEEDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS POSSIBLY EXCEEDING 60 MPH WILL CONTINUE ACROSS MOST OF THE SOUTH PLAINS BEFORE DIMINISHING THIS EVENING. TXZ021>024-027>030-033>036-039>042-092300- /O.UPG.KLUB.DU.Y.0002.000000T0000Z-090409T2300Z/ /O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 328 PM CDT THU APR 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60 MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY DIMINISHING BELOW 30 MPH EARLY THIS EVENING. A COLD FRONT WORKING THROUGH THE AREA HAS HELPED TO REDUCE THE THICK BLOWING DUST...THUS THE BLOWING DUST ADVISORY HAS BEEN DISCONTINUED. HOWEVER...PATCHY BLOWING DUST WILL BE CAPABLE OF REDUCING VISIBILITIES TO A MILE OR LESS AT TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ025-026-031-032-037-038-043-044-092300- /O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 328 PM CDT THU APR 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60 MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY DIMINISHING BELOW 30 MPH EARLY THIS EVENING. UNTIL THEN...PATCHY BLOWING DUST CAPABLE OF REDUCING VISIBILITIES TO A FEW MILES AT TIMES CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS NOW OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KLUB 092257 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 557 PM CDT THU APR 9 2009 ...STRONG WINDS TO CONTINUE THROUGH EARLY EVENING... .A STRONG SPRING STORM SYSTEM MOVING ACROSS THE CENTRAL PLAINS TODAY CONTINUES TO BRING STRONG WINDS TO MUCH OF WEST TEXAS THIS EVENING. TXZ021>044-100100- /O.EXP.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/ /O.NEW.KLUB.WI.Y.0018.090409T2300Z-090410T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 557 PM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 45 MPH...WILL CONTINUE THROUGH EARLY EVENING BEFORE STEADILY DECREASING TO BELOW 30 MPH DURING MID EVENING. ALTHOUGH WINDS ARE NOT AS STRONG AS EARLIER TODAY...PATCHY BLOWING DUST WILL BE CAPABLE OF REDUCING VISIBILITIES TO A MILE AT TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 02/23
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 9, 4:36 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 9, 4:36 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 436 AM CDT THU APR 9 2009 .SHORT TERM... ...HIGH WINDS...AREAS THICK DUST...DANGEROUS FIRE WEATHER TODAY... A VERY STRONG TEXAS SOUTH PLAINS WIND STORM IS EXPECTED TODAY AS A CYCLONE DEEPENS FROM THE SOUTHERN ROCKIES INTO THE NORTHERN TEXAS PANHANDLE AT MIDDAY...THEN INTO NORTHERN OKLAHOMA THIS AFTERNOON. LEE-SIDE SURFACE TROUGH WILL CONSOLIDATE INTO A DEEPENING SURFACE LOW PRESSURE CENTER ON A TRACK IN ADVANCE OF THE UPPER LEVEL LOW. THIS SYSTEM DOES NOT APPEAR AS DEEP AS ONE THAT PASSED JUST TO THE NORTH LAST WEEKEND...BUT WILL IMPACT THE TEXAS SOUTH PLAINS REGION MORE DIRECTLY WITH THE STRONGEST MID LEVEL WIND MAXIMUM AND PRESSURE GRADIENTS. STRONG DOWNWARD VERTICAL MOTION WILL CROSS THE AREA WITH MAXIMUM DOWNWARD MOTION AROUND MIDDAY COINCIDING WITH PEAK WIND MAXIMUMS NEAR 600-700 MB. THIS SHOULD PROMOTE SURFACING OF 50+ KT WIND GUSTS AND WILL REQUIRE A HIGH WIND WARNING FOR THE ENTIRE AREA BY 10 AM THIS MORNING. WINDS THIS STRONG SHOULD LIFT WIDESPREAD BLOWING DUST FOR AREAS ON THE CAP-ROCK REQUIRING A DUST STORM ADVISORY... WITH PERHAPS LESS VISIBILITY RESTRICTIONS OVER THE ROLLING PLAINS. OTHER ISSUES LESS CRITICAL INCLUDE A FEW LIGHT SHOWERS PRIOR TO DAYBREAK THIS MORNING OVER THE SOUTHERN ROLLING PLAINS BUT THESE APPEAR TO BE DECREASING. ALSO A FEW SHOWERS SWINGING ACROSS THE SOUTHERN PANHANDLE IN ADVANCE OF THE MID LEVEL VORTICITY ADVECTION THAT ALSO LIKELY TO HAVE LIMITED LIFETIME AND IMPACT. ALSO...A PACIFIC FRONT IS CROSSING THE AREA BEFORE DAYBREAK AND WILL ALLOW ABOUT 10-15 DEGREES OF COOLING TODAY. THIS WILL BE FOLLOWED BY A CONTINENTAL FRONT ON THE BACK SIDE OF THE SURFACE LOW CENTER MOVING OUT OF THE PANHANDLE INTO NORTHERN ZONES DURING THE AFTERNOON. PASSAGE OF THIS FRONT SHOULD DIMINISH WINDS MOSTLY BELOW HIGH WIND LEVELS. A COOLER SURFACE RIDGE WILL JUT SOUTHWARD OVERNIGHT WITH MODEST NORTHERLY FLOW. APPEARS LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY BEHIND THE FRONT BUT AREAS OF LOW CLOUDS...IF ANY...WOULD BE LIMITED TO THE CENTRAL OR NORTHERN PANHANDLE. FOLLOWED FAIRLY CLOSE TO TEMPERATURE GUIDANCE TODAY AND TONIGHT. MCQUEEN && .LONG TERM... UPPER LOW NW OF OLYMPIC N.P. IN WA WILL EASE DOWN THE CA COAST SW OF SOCAL AND DEEPENING BEFORE EJECTING INTO THE SRN PLAINS ON SATURDAY. THE SYSTEM ON SATURDAY LOOKS TO BRING MUCH OF THE AREA A CHC OF PRECIPITATION THIS WEEKEND WITH THE LOWEST CHANCES NR THE TX/NM BORDER. WHILE THE SPEED OF THE UPPER LEVEL FORCING HAS SLOWED IN THE GUIDANCE /QUITE TYPICAL REALLY/ OVER THE PAST FEW DAYS...IT STILL APPEARS THAT A DRYLINE WILL SET UP OVER THE ERN NM/TX BORDER REGION. 30-40 LLJ IS PROGGED SAT MORNING ACROSS THE WRN HALF OF THE CWFA WHICH SHOULD HELP USHER IN UPPER 40 DEWPOINTS. SFC HEATING WL BE LIMITED BY COPIOUS CLOUD COVER WHICH WILL SERVE TO LIMIT INSTABILITY ALTHOUGH GUIDANCE SUGGEST 1000 J/KG CAPE OVER THE SRN ZONES. WARM FRONT IS PROGGED TO MOVE N FROM THE I-20 CORRIDOR INTO THE AREA BY LATE AFTERNOON AND THE DRYLINE/WARM FRONT BDRY WOULD BE A FAVORED REGION OF DEVELOPMENT WITH THE ARRIVAL OF UPPER LEVEL SUPPORT. AMPLE SHEAR OF 50-60 KTS IS EXPECTED WITH THIS SYSTEM WHICH...IF MOISTURE AND/OR TEMPERATURES EXCEED EXPECTATIONS...COULD TRIGGER SOME STRONG STORMS. THE STORMINESS LOOKS TO HANG AROUND...PARTICULARLY IN THE EAST...INTO SUNDAY MORNING BEFORE SYSTEM PUSHES INTO NTX. THAT SAID...THIS IS A DAY 3 EVENT AND MUCH COULD CHANGE. SOME WRAP AROUND PRECIP MAY HANG AROUND INTO SUNDAY BEHIND SFC COLD FRONT. FLOW BECOMES LARGELY ZONAL THEREAFTER WITH THE NEXT SYSTEM EXPECTED IN THE WED/THU TIME FRAME ALBEIT POPS DO NOT LOOK ALL THAT ENCOURAGING ATT. 26 && .FIRE WEATHER... VERY CRITICAL FIRE DANGER WILL BE IN PLACE TODAY AS A STRONG CYCLONE ROLLS OUT ACROSS THE NORTHERN TEXAS PANHANDLE WITH 30+ MPH SUSTAINED 20 FOOT WINDS FOR MOST OF THE AREA...AND GUSTS OF 40+ MPH. AREAS OF DUST WILL ACCOMPANY THIS STORM. ALL FIRE WEATHER ELEMENTS APPEAR TO BE IN CRITICAL RANGES...WIND...HUMIDITY...FIRE DANGER...WHILE RECENT WINDS HAVE FURTHER PRE-CONDITIONED THE ENVIRONMENT WITH MORE CURING OF FINE FUELS. LAND MANAGERS SHOULD BE AWARE THAT THIS PATTERN RESEMBLES OTHERS THAT HAVE LED TO RAPIDLY SPREADING WILDFIRES AND CONTAINMENT WILL BE VERY DIFFICULT. A RED FLAG WARNING IS IN EFFECT FROM MID MORNING INTO THE EVENING. A FRONT WILL PUSH IN FROM THE NORTH DURING THE LATE AFTERNOON OR EARLY EVENING WITH A WIND SHIFT TO A NORTHERLY DIRECTION...THAT COULD ALSO BE NOTABLE IF THERE ARE ANY ON-GOING FIRES AT THAT TIME. ULTIMATELY THIS WIND SHIFT WILL RESULT IN ENOUGH COOLING TO LIFT HUMIDITIES ABOVE CRITICAL LEVELS DURING THE MID OR LATE EVENING. THERE IS A PIECE OF GOOD NEWS... HOWEVER. THIS APPEARS TO BE THE FINAL FIRE WEATHER EVENT OF THE RECENT LENGTHY SPATE OF EVENTS. MANY AREAS ARE EXPECTED TO RECEIVE BENEFICIAL WETTING RAIN THIS WEEKEND. DRIER AND PERHAPS BREEZY CONDITIONS MAY RETURN NEXT WEEK BUT AT LEAST NO DEEP CYCLONES APPEAR ON THE HORIZON. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 33 64 38 62 / 0 10 0 10 30 TULIA 73 36 62 38 61 / 10 10 0 10 30 PLAINVIEW 73 36 64 40 61 / 0 10 0 10 30 LEVELLAND 75 36 68 41 64 / 0 0 0 10 40 LUBBOCK 75 38 66 42 63 / 0 0 0 10 40 DENVER CITY 76 38 70 43 69 / 0 0 0 10 30 BROWNFIELD 76 39 69 42 65 / 0 0 0 10 40 CHILDRESS 80 41 63 41 64 / 0 10 0 10 30 SPUR 81 43 66 41 65 / 0 0 0 10 30 ASPERMONT 87 45 68 42 68 / 0 0 0 10 30 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. BLOWING DUST ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 05/26
Hazardous weather outlook, Apr 8, 8:13 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 813 PM CDT WED APR 8 2009 TXZ021>044-100115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 813 PM CDT WED APR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 55 MPH WILL RETURN TO MUCH OF THE SOUTH PLAINS AREA ON THURSDAY...BRINGING THE POTENTIAL FOR BLOWING DUST. A HIGH WIND WATCH IS IN EFFECT FOR MOST OF THE SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. IN ADDITION...AN EXTREMELY CRITICAL FIRE DANGER SITUATION IS EXPECTED OVER ALL OF THE AREA WITH CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:57 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 11 hr |
| Apr 9, 5:57 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 2 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.